Diltiazem rash

What does the rash look like from the ointments?

Discuss any questions, problems or share your solutions here...

Return to General Anal Fissure Discussion




Diltiazem rash

Postby Luka » 10 Jul 2015, 12:18

I was wondering from people who have used the ointments (Diltiazem in particular) what happened if you became sensitive/allergic to it. What were the symptoms? Was it a really bad red rash? Did you develop sores in the area?

I'm worried that I'm becoming sensitized to the ointment. I've been using it for a long time and I've developed some itchy pimple-like bumps around the area. I'm not sure if this is from the ointment or from something else. It seems to be some sort of folliculitis since it's only where the hair is in the anal area and they look like pimples. Any others had this problem? There aren't many, but I'm worried about it. I'm thinking I've just been using too much of it and have clogged the pores in the area. The summer heat doesn't help with the sweating, either.

I'd really like to stop using the ointment. I've been on it for a couple years now since I don't have any other options without good medical insurance and the surgery scares me so much. : ( I just have a tight sphincter and it seems to help relax it and reduce any pain from the fissure.

Thanks for any advice you can give.
January 2013 - Diagnosed with fissure. Eventually turned chronic.
History of IBS and anxiety disorder, along with fear of using bathrooms other than my own caused it.
Tried Diltiazem, but eventually developed a rash.
LIS surgery scheduled August 26th.
User avatar
Luka
VIP
 
Posts: 345
Topics: 38
Joined: 01 Feb 2013, 17:00
Location: San Francisco Bay Area, California
Has thanked: 19 times
Been thanked: 5 times
Gender: Female

Re: Diltiazem rash

Postby Scientist2516 » 10 Jul 2015, 15:57

Hi Luka, I'm sorry you are still having to use the ointments.
Yes, I got a really bad rash from dilt. It started in the anal area and spread through my entire crotch region, very itchy, and oozing a clear liquid. Then the rash spread up my stomach and down my thighs. It cleared up within a few days of stopping the dilt.
Your rash doesn't sound like that, but try stopping the dilt for a few days and see if it clears up. If it doesn't, there may be some other cause and you can go back on the dilt if you want to.
Dilt seems to have a worse reputation than either nitro or nifedipine, as far as rashes and sensitivity, so maybe you could switch.
I hope you feel better soon!
Nifedipine/lidocaine, no help
Diltiazem, effective, but caused major rash
Nitroglycerine, effective.
Topical estrogen for final healing.
Gentle heat to bottom - pain relief, muscle relaxant
Kondremul mineral oil
Time - lots of time.
Status - Healed!
User avatar
Scientist2516
Moderator
 
Posts: 1120
Topics: 16
Joined: 21 Jul 2013, 16:00
Has thanked: 157 times
Been thanked: 209 times
Gender: Female

Re: Diltiazem rash

Postby Luka » 10 Jul 2015, 16:06

Hi Scientist,

Thanks for the quick reply about your experience with Diltiazem. That rash sounds pretty awful! It doesn't sound like what I'm having. It's just a few itchy and irritated pimples/infected follicles around the area; there's no widespread rash or massive itching. I'm thinking the follicles just got clogged from the ointment and are irritated or it might be yeast-related (I had a pretty nasty infection a month ago after taking some heavy antibiotics for a foot infection). The bumps just don't seem to want to go away and it's been like this for about a month.

I'd love to switch ointments, but unfortunately my CRS doesn't offer either of the other ones. : ( He prescribes Diltiazem first and then it's straight to surgery. So, my options are very limited. I think I will try to back off on the Diltiazem to maybe once a day and not use so much. It's usually just a pea-sized amount, right? That isn't very much. I guess when I'm not feeling well I tend to overdo it.

Thanks again. : )
January 2013 - Diagnosed with fissure. Eventually turned chronic.
History of IBS and anxiety disorder, along with fear of using bathrooms other than my own caused it.
Tried Diltiazem, but eventually developed a rash.
LIS surgery scheduled August 26th.
User avatar
Luka
VIP
 
Posts: 345
Topics: 38
Joined: 01 Feb 2013, 17:00
Location: San Francisco Bay Area, California
Has thanked: 19 times
Been thanked: 5 times
Gender: Female

Re: Diltiazem rash

Postby msimon » 10 Jul 2015, 20:08

Hi Luka. Sorry you are having skin troubles on top of everything else. I never cared for the ointment base that is commonly used and I get pimply things there too so I get mine compounded in a non-oily base called versapro (it comes in a cream or gel). You have to get it made in a compounding pharmacy. I am in Canada but I suspect you should have similar options where you are. I wonder if your Doctor would be okay with that. I actually don't even need my Doctor's okay when requesting the base my ointment is made in, I guess because it is not the active ingredient. Maybe if you have a refill on file, the pharmacist could just change the base for you. Anyway, just a thought...

http://www.versaprocreambase.com
Dec '13 Fissure from anoscope
3 X internal sphincter botox
'08-'15 Botox for pelvic floor dysfunction
Nov '14 LIS/sentinel tag removal
Feb '15 Deroofing of recurrent infection from LIS
summer '15-healed but still ongoing muscle dysfunction/pain
msimon
Moderator
 
Posts: 1343
Topics: 64
Joined: 08 Aug 2014, 19:38
Has thanked: 76 times
Been thanked: 154 times
Gender: Female

Re: Diltiazem rash

Postby Luka » 11 Jul 2015, 10:28

Thanks msimon for the information. : ) I didn't know there was a non-oily base for the Diltiazem. I will look into that and ask the compounding pharmacy I go to if they have it available.
January 2013 - Diagnosed with fissure. Eventually turned chronic.
History of IBS and anxiety disorder, along with fear of using bathrooms other than my own caused it.
Tried Diltiazem, but eventually developed a rash.
LIS surgery scheduled August 26th.
User avatar
Luka
VIP
 
Posts: 345
Topics: 38
Joined: 01 Feb 2013, 17:00
Location: San Francisco Bay Area, California
Has thanked: 19 times
Been thanked: 5 times
Gender: Female

Re: Diltiazem rash

Postby Daisy Mac » 12 Jul 2015, 12:48

I got the exact same thing after using it for a couple months. It was very itchy. Cleared up after three days of no ointment, so I went a couple weeks without using it, then had a relapse and started using the cream again. Was fine until I'd been using it for several weeks, then the itchy bumps came back, stopped using it again, cleared up. So I'm always fine until using it for several weeks. Now I use coconut oil in between the diltiazem and that seems to help it feel better quicker.
Daisy Mac
Salt Bather
 
Posts: 83
Topics: 12
Joined: 28 Mar 2015, 14:38
Has thanked: 0 time
Been thanked: 9 times
Gender: Female


  • Similar Topics
    Replies
    Views
    Last post

Return to General Anal Fissure Discussion



Who is online

Users browsing this forum: No registered users and 0 guests